Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Felt sick after periods ended after abortion. Pregnancy test positive, scans shows no pregnancy. Reason?

hai doc i had an abortion on the on the 30 oct 2012 i bled for two weeks and ended my periods on the 10 th nov 2012 i felt sick after some days maybe two days so i gt a pregnancy test it showed me postive i went to the clinc and i gt a scan twice and another pregnancy test it still showed positive but the scan shows no pregnancy could it still be the hormones in the body working
Asked On : Thu, 22 Nov 2012
Answers:  1 Views:  127
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Lab Tests
OBGYN 's  Response
May 2013
Thanks for the query.

Pregnancy tests will estimate the beta HCG levels in the body.
During abortion the products of the pregnancy will be removed by D&C. So ultrasound will show empty uterus.
But the beta HCG levels will take some time to come to the normal levels. This period depends on the gestational age at which abortion conducted.
Because of this you are getting positive pregnancy tests.
Take care.

Answered: Fri, 30 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor